Hello, I just have a quick question. I've been on the Anti-Deppressant Effexor XR for about 2-3 years and my doctor and I have decided to try me on Wellbutrin. She told me it may curb some of my appettite, and the more I read it aids in weight loss. I was curious if anyone has had good or bad experiences with it!
&nb sp; &nb sp; Take Care,
&nb sp; &nb sp; &nb sp; Erin
Reason: locked to prevent unnecessary zombie and/or spam bumps
I'm no expert, so take this for what it's worth, but what I've heard and read is that bupropion may aid in weight loss not because it's an appetite suppressant, but because it works on the brain chemistry and can help to curb cravings/addictive behaviors -- that's why it's also prescribed as an aid to quit smoking.
Best of luck!!
that being said, no matter how much your appetite is curbed, it all comes down to you...hunger isn't really the reason why people are overweight...
I'm taking 300mg XR in the morning, but I started on 150mg XR and that dose was just as effective. I was on 150mg SR twice a day for a bit and that wasn't as good for me at curbing my appetite.
I'm pretty sure I'll be on this medication either A. forever or B. until I decide to have kids (and then back on after I'm not pregnant anymore) because of my emotional issues, so at least there's a bonus that goes along with that...
Star, yes, we probally will be on this for life. Of cource, if you do become pregnant, there are some meds that are safe to take when you are pregnant.
Just be careful, if you have anxiety, Wellbutrin can make it a whole lot worse!
Just a tidbit of info -- I went off the Wellbutrin when I discovered I was pregnant, and then learned later that it actually is approved to take during pregnancy when necessary. I was on it for the last month of pregnancy, but then had to go off it again because it is not okay to take while breastfeeding.
I'm taking that medication now. My doctor said that it is the same thing as Zyban.
Last time I used it to quit smoking (about 2+ years ago) I lost weight. This time I gained weight. But I think the reason that the weight loss side effect did not happen this time is because I am only taking one pill a day (last time I was taking two.) I might try increasing it and see if that is the reason.
One thing that I do notice though is that it gives me a nice energy burst at the gym. If I take it before my cardio kickboxing class, which is really intense, I have no problem getting through the class at all. It's kind of like when I used to take Xenadrine, only not quite as strong.
It was also supposed to help stop my binge and overeating, which it hasn't.
I have also read that they are now testing wellbutrin (bupropion) for a weight loss drug, and good luck with that. It didn't work for me but hopefully it will work for others.
I'm still waiting..... not really sure why I take the pill every day, like I mentioned its done nothing good and I've only had some weird side effects (itching, insomnia) and it's been 3 months on it.
I won't take anything else, since every other AD has effects that I am not willing to get :(
But thank you for the suggestion..... maybe I will try to take it as soon as I get up (so closer to 8am)
I got off it 4 months into my quit and am now taking Lexapro as I have anxiety issues more than depression. I also take remeron for my insmonia and it makes me mindlessly eat. I don' know if its the combo of the 2 RXs but I am slowlly gaining agin.
And as a big "for instance" Wellbutrin has a 3% chance of causing tinnitus, which is constant ringing in the ears. 3% - that's so low, nothing to worry about eh? Well that's the one I got. It's very annoying, although I'm starting to get used to it. Still, why couldn't I just get dry mouth and nausea like a normal person? Noooooo....of course I have to get the weird stuff.
I also only got the bad side effects, most of which have worn off, but my skin was so itchy for the first month I had to carry a bottle of aloe around with me. It was scary to drive since I would get these shooting pains of itchy on my arms!
I'm going to the doctor today. I'm not giving up on wellbutrin yet (although I don't know why) and I'm getting her to up my dose to a normal adult dose of 300mg a day.
I'm on XL by the way, not SR. But from what I've read, there's not much of a difference.
Advice: don't depend on any medicine to do all the work for you. Make healthy changes and turn them into habits and a way of life! Of course you may already be doing this, but I put too much hope in medicine working magic that it just ain't gonna! good luck to you!
I'd like to think that my new diet (eating healthy and counting calories) is because of me, but I'm not sure how much of it is the drug that finally got me to do it since for 2 years I couldn't do it on my own.
I'm sure glad I found this site though!
The side effects of allergy medications keep some people from using them. Natural remedies can be a great alternative, but some are more effective than others.